Flip Flops felt during recovery

Hello PMC! 
 

Hope all of you are blessed and doing well. I was wondering if anyone has experienced a flip flop sensation while your heart rate is coming down after exercise. When I get my heart rate to 150 or a little higher I can feel it on the way down back to baseline. It doesn't happen all the time but the past three times it has, I've felt flip flops/ectopics and even presyncope. It's like OMG what is happening in my heart right now??!! It's awful! My EP's aren't concerned as usual. Just said to double the metoprolol I'm taking. Pills solve everything right? Lol! Anyhow if anyone has experience with this, please do share. Thank you in advance. 
 

Alejandro 


4 Comments

Lovely to hear from you !

by Gemita - 2021-11-23 08:43:39

Alejandro,

You sound bright and cheerful.  It must be married life.  Flip flops.  Oh yes, don’t we all get them?  As to Pills (beta blockers in particular), I would say sometimes these seem to make my palpitations worse by slowing/holding back my heart rate too much and when I try to exercise, I can experience irregular, fast fluttering beats.  As my heart rate slows after exercise, I may experience a worsening of these irregular rhythms too.  Welcome to the world of arrhythmias which can be normal for many of us on exertion or at rest.  

From your post Alejandro, you are clearly getting rhythm disturbances which seem to be affecting your stability at times, especially as you mention “pre syncope”.  So we go back to square one and say “is this your problem and has it always been your problem and are your Settings and medication tailored to suit your needs?"  Did you ever try some of the Settings adjustments mentioned by one or two knowledgeable members?  Did you ever get that treadmill test to see what happens during exercise and as you slowly reduce your heart rate, to see how your heart behaves?  There are lots of Settings that might help if they were adjusted to suit you but you need a caring technician with a lot of patience and a real desire to help you.  Do you have such a friend?

So back to the drawing board.  I would say, as always, more monitoring and see what they pick up, since with a well programmed pacemaker and suitable meds (and doses), you shouldn’t be experiencing near syncope on a regular basis.   

I send my best wishes as always

Another thought

by crustyg - 2021-11-25 09:19:22

Hi: Many (perhaps most) PMs have a setting to slow down the rate at which they will let the HR decrease (when using rate response), specifically to ensure that BP stays high enough to avoid syncope or faintness.  If you think about what's happening after you've stopped doing whatever it was that made - or needed - a higher HR, chances are that peripheral resistance is still fairly low as big blood vessels are still supplying blocks of muscle that are demanding oxygenated blood.  Don't forget that HR is only a proxy for heart output, so allowing HR/heart output to drop quickly can produce a sharp drop in BP => pre-syncope, or an actual faint.

Maintenance of an adequate BP becomes more difficult as we age: the elasticity of the aorta reduces so there's less capacity to keep forcing blood up to the brain as heart output falls.  Increasing beta-blockers in this situation seems unwise to me.

Thank you both!

by arentas80 - 2021-11-26 19:08:02

Everything for me has been so intermittent. I feel like all my docs are tired of dealing with me. I might end up moving home to try the docs at the Cleveland Clinic. I bet if I read both of your responses word for word they would tell me to stay off of Google. The ego and closed mindset is uncanny. Anyhow thank you both! I appreciate you taking the time to reply. 

Yes I think it is time to move on

by Gemita - 2021-11-27 08:39:16

Alejandro, it sounds to me as though you have exhausted all avenues and that perhaps you need to move on away from your present hospital/care team and find a “fresh pair of eyes” to give you a new perspective on your situation.  What have you got to lose?  This is what I did when I first set out with electrical disturbances and had to deal with an uncaring cardiologist who said he wanted to see something more exciting than a 20 beat run of SVT` before he was prepared to treat me.  Well the Reveal Linq Implant certainly gave him something worth looking at.

Heart rhythm disturbances by their very nature can certainly be intermittent as can health conditions leading to disturbed heart rhythm.  This is the area that I would be looking at as well as getting your Settings and meds right for you.  Yes doctors always look for evidence and when evidence correlating your symptoms to a specific rhythm disturbance, when it is actually happening is hard to come by, they may try to take the easy route and suggest that stress or anxiety is fuelling our symptoms.  This happened to me until the Reveal Linq Implant documented the intermittent, unpredictable nature of my multiple serious rhythm disturbances, sometimes leading to syncope, which urgently required anticoagulation for stroke protection.  Please do not give up the fight to get the care you deserve Alejandro and good luck

You know you're wired when...

You play MP3 files on your pacer.

Member Quotes

My pacemaker was installed in 1998 and I have not felt better. The mental part is the toughest.